North Carolina, 2015Damaging Wind in North Carolina, July 11, 2015
July 11, 2015 · NWS MHX · 1 event in 1 county or zone
Numerous thunderstorms developed over eastern North Carolina during the afternoon of July 11th 2015 as low pressure moved east along a stalled front. One of the storms became severe producing damaging winds over parts of Ocracoke Island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms developed over eastern North Carolina during the afternoon of July 11th 2015 as low pressure moved east along a stalled front. One of the storms became severe producing damaging winds over parts of Ocracoke Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 11, 5:30 PM EST, 20 minutes earlier.
Area forecast discussion, Jul 11, 5:30 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 PM EDT SAT JUL 11 2015
.SYNOPSIS...
LOW PRESSURE WILL CROSS EASTERN TONIGHT AND SLOWLY MOVE AWAY FROM
THE NC COAST SUNDAY INTO SUNDAY NIGHT. AN INLAND TROUGH WILL
DEVELOP AGAIN EARLY NEXT WEEK AND PERSIST THROUGH THE END OF THE
WEEK.
&&
.NEAR TERM /TONIGHT/...
AS OF 617 PM SAT...A LINE OF SHOWERS AND THUNDERSTORMS MOVING
THROUGH EASTERN NORTH CAROLINA THIS LATE AFTERNOON. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM. RADAR INDICATES THESE
STORMS LESSENING IN SEVERITY. HOWEVER POTENTIAL STILL EXIST THAT ANY
OF THESE STORMS MAY BECOME SEVERE OVER THE NEXT FEW HOURS WITH SOME
UPPER SUPPORT AND CONVERGENCE FROM FRONTAL BOUNDARY NEAR THE COAST.
STORMS WILL END FROM WEST TO EAST LATE THIS EVENING. WILL ADJUST
POPS/WEATHER FOR CURRENT CONDITIONS.
&&
.SHORT TERM /SUNDAY/...
AS OF 330 PM SATURDAY...MOSTLY DRY CONDS EXPECTED ON SUNDAY AS UPR
RIDGE BUILDS BACK INTO THE AREA IN THE WAKE OF SHORT WAVE PASSAGE.
HOWEVER...THERE SHOULD BE ENOUGH FORCING AND MOISTURE DURING
AFTERNOON PEAK HEATING FOR ISOLATED CONVECTION. TEMPERATURES
EXPECTED TO BE A LITTLE COOLER NEAR NORMAL LEVELS...AROUND 90 INLAND
TO THE MID 80S COAST WITH A LIGHT TO MODERATE NORTHERLY FLOW IN THE
WAKE OF THE EXITING SURFACE LOW.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 300 PM SATURDAY...THE UPPER LEVEL PATTERN WILL REMAIN VERY
STATIC THROUGH THE 7 DAY PERIOD WITH A UPPER RIDGE VICINITY
TEXAS/OKLAHOMA AND A EAST COAST UPPER TROUGH. THE MODELS CONTINUE
TO BE IN VERY GOOD AGREEMENT ON THIS BUT AS IS TO BE EXPECTED THEY
DIFFER ON DAY TO DAY SHORTWAVE DETAILS. GIVEN THAT FORECASTING
THESE NORMALLY LOW AMPLITUDE FEATURES IN THE WEAKER SUMMERTIME
FLOW IS DIFFICULT AT BEST AT LONGER TIME SCALES AND ALSO TAKING
INTO ACCOUNT THE CONTRIBUTION FROM MESO-SCALE PROCESSES, THE
PRECIPITATION FORECAST WILL BE THE MOST DIFFICULT AND THE LOWEST
CONFIDENCE PORTION OF THE FORECAST. THUS AN EMPHASIS WILL BE
PLACED MORE ON A TYPICAL DIURNAL PATTERN THOUGH THE UPPER PATTERN
WILL BE FAVORABLE FOR NOCTURNAL INTRUSIONS OF MCS SYSTEMS IN THE
NORTHWEST FLOW ALOFT AND NECESSITATE THE NEED FOR AT LEAST CHANCE
POPS FOR EVERY PERIOD OF THE FORECAST. THE 6-10 DAY PRECIPITATION
OUTLOOK FROM THE CPC INDICATES ABOVE NORMAL PRECIPITATION FROM
NORTH CAROLINA NORTH ACROSS THE THE MID ATLANTIC INTO THE LOWER
GREAT LAKES REGION.
THERE IS MORE AGREEMENT WITH REGARDS TO THE EXPECTED TEMPERATURES
DURING THE PERIOD WITH THE DETERMINISTIC AND ENSEMBLE MODEL
FORECASTS SUPPORTING SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH THE
PERIOD. THIS IS ALSO INDICATED IN THE PAST SEVERAL RUNS OF THE NAFES
8-14 DAY TEMPERATURE OUTLOOKS AND THE 6 TO 10 DAY AND 8 TO 14 DAY
TEMPERATURE OUTLOOKS FROM THE CPC.
SUNDAY NIGHT...DRIER AIR OVER THE REGION IN THE WAKE OF THE COLD
FRONT/COASTAL LOW WILL BEGIN TO ERODE LATE AS ANOTHER AREA OF DEEPER
MOISTURE RETURNS FROM THE WEST. ASSOCIATED WARM ADVECTION COULD LEAD
TO A FEW SHOWERS DEVELOPING LATE MAINLY WEST OF HIGHWAY 17. LOWS
WILL BE IN THE UPPER 60S TO LOWER 70S MOST LOCATIONS AND MID 70S
BEACHES.
NEXT WEEK...AS MENTIONED ABOVE THE LONG WAVE TROF WILL BECOME
ESTABLISHED OVER THE EASTERN STATES AS THE STRONG UPPER RIDGE
PERSISTS OVER THE SOUTHERN PLAINS. THIS WILL LEAD TO BETTER PRECIP
CHANCES ESPECIALLY WHEN SHORT WAVE ENERGY MOVING THRU THE UPPER TROF
COINCIDES WITH THE DIURNAL HEAT CYCLE WITH SHOWERS/TSTORMS BECOMING
MORE NUMEROUS DURING THE AFTERNOON AND INTO THE EVENING. DIFFICULT
TO TIME THE SHORT WAVES THIS FAR OUT IN TIME BUT WILL CONTINUE THE
BETTER POPS DURING THE DIURNAL CYCLE BUT WILL NEED TO HANG ON TO AT
LEAST A LOW CHANCE POP EACH NIGHT DUE THE COMBINATION OF LOW LEVEL
MOISTURE AND NW FLOW ALOFT. THE UPPER RIDGE MAY ATTEMPT TO BUILD
EAST BY NEXT WEEKEND WHICH MIGHT HELP REDUCE PRECIP CHANCES BY
FRIDAY AND INTO NEXT WEEKEND. DAYTIME MAX TEMPERATURES NEXT WEEK
WILL BE SOMEWHAT DEPENDENT ON AMOUNT OF SUNSHINE EACH DAY. IF ENOUGH
INSOLATION OCCURS, HIGHS WILL REACH MID TO POSSIBLY UPPER 90S THRU
THE MID TO LATE WEEK PERIOD. THESE MAX TEMPS COMBINED WITH HIGH DEW
POINTS WILL YIELD HEAT INDICES AOA 100, WHICH IS NOT NECESSARILY
UNUSUAL FOR MID JULY.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 00Z MONDAY/...
AS OF 625 PM SAT...STORMS THAT ARE MOVING THROUGH EASTERN NORTH
CAROLINA THIS LATE AFTERNOON ARE EXPECTED TO END FROM WEST TO EAST
OVER THE NEXT FEW HOURS. EWN/OAJ STILL HAVE POTENTIAL FOR SUB VFR
CONDITIONS THROUGH 8PM. IMPROVING CONDITIONS ACROSS TAF SITES AFTER
SUNSET. MVFR CONDITIONS POSSIBLE STARTING IN THE PREDAWN HOURS WITH
RESIDUAL MOISTURE...LOWERING CEILINGS AND POSSIBLE FOG AS WINDS
DECOUPLE. CONDITIONS BACK TO VFR IN THE MID TO LATE MORNING HOURS
AND CONTINUING THROUGH THE REMAINDER OF THE FORECAST PERIOD. SLIGHT
CHANCE OF MVFR CONDITIONS IN AFTERNOON STORMS SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM SATURDAY...EXPECT MAINLY VFR TO PREVAIL, HOWEVER
THERE LIKELY WILL BE BRIEF PERIODS OF SUB VFR CONDITIONS IN
CONVECTION FROM TIME TO TIME AS PRECIPITATION CHANCES (AND
SUBSEQUENT CHANCES FOR SUB-VFR CONDITIONS) WILL BE INCREASING NEXT
WEEK AS A LONG WAVE TROF BECOMES ESTABLISHED OVER THE EASTERN
STATES. MUCH OF THE ASSOCIATED BETTER RAIN CHANCES SHOULD BE TIED
TO THE LATE AFTERNOON/EARLY EVENING DIURNAL CYCLE.
ALSO, THERE WILL BE THE TYPICAL THREAT OF SOME PATCHY LATE
NIGHT/EARLY MORNING STRATUS AND FOG ESPECIALLY IN AREAS THAT
RECEIVED RAINFALL.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 629 PM SAT...FRONTAL BOUNDARY DRAPED THROUGH THE NORTH
CAROLINA COASTAL WATERS THIS LATE AFTERNOON WITH EAST AND SOUTH
EASTERLY FLOW NORTH OF HATTERAS AND SOUTHWESTERLO FLOW IN THE
SOUTHERN WATERS. SPEEDS GENERALLY 10 TO 15 KNOTS WITH SEAS 2 TO 3
FEET. STORMS WILL MOVE THROUGH THE WATERS OVER THE NEXT FEW HOURS
WITH DANGEROUS WINDS POSSIBLE. ASSOCIATED SURFACE LOW WILL MOVE INTO
THE NORTHERN COASTAL WATERS TONIGHT ALLOWING NORTHWEST TO NORTHEAST
WINDS TO OVERSPREAD THE EASTERN NC COASTAL WATERS LATE TONIGHT. THE
LOW WILL SHIFT EAST OF THE WATERS BY SUNDAY MORNING AND MAY BRIEFLY
BUILD SEAS TO 4 FT ACROSS THE NORTHERN AND CENTRAL WATERS...WITH 2-3
FT SEAS EXPECTED ACROSS THE SOUTHERN WATERS IN OFFSHORE FLOW LATE
TONIGHT INTO SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM SATURDAY...WINDS ARE EXPECTED TO BACK FROM NORTH TO
NORTHWEST SUNDAY NIGHT AS LOW PRESSURE PULLS AWAY FROM THE WATERS.
A MORE TYPICAL SW FLOW REGIME WILL SET UP MONDAY AS A HEAT INDUCED
INLAND THERMAL TROUGH DEVELOPS WITH SFC HIGH PRESSURE WELL OFF OF
THE SE COAST. THE SW FLOW PATTER IS FORECAST TO BECOME ENHANCED
MONDAY INTO WEDNESDAY AS THE PRESSURE GRADIENT TIGHTENS IN
RESPONSE TO A SLOW MOVING FRONT OVER THE MID ATLANTIC. THIS WILL
PRODUCE SW WINDS TO 20 KT WITH GUSTS AT TIMES TO 25 KT. THIS
PERSISTENT FLOW WILL PRODUCE 5 TO 8 FT WAVES OVER THE OUTER WATERS
BEGINNING TUESDAY AND CONTINUING INTO WEDNESDAY. IF THESE TRENDS
CONTINUE THEN SMALL CRAFT ADVISORIES WILL NEED TO BE ISSUED
ESPECIALLY FOR THE SOUTHERN AND CENTRAL WATERS. WILL FORECAST
CONDITIONS TO IMPROVE THURSDAY AS SW WINDS ARE FORECAST TO RELAX
TO 10 TO 15 KT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...JAC
NEAR TERM...CGG/JAC
SHORT TERM...JAC
LONG TERM...JME/BTC
AVIATION...CGG/JME/BTC/BM
MARINE...CGG/JAC/JME/BTC
Hazardous weather outlook, Jul 11, 11:38 AM EST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1238 PM EDT SAT JUL 11 2015
NCZ029-044>047-079>081-090>095-098-121645-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
1238 PM EDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING DUE TO A WEAK
AREA OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT MOVING
SOUTHEAST ACROSS THE AREA. SHOULD STORMS BECOME SEVERE, THE MAIN
HAZARD WILL BE DAMAGING WIND GUSTS AND TORRENTIAL DOWNPOURS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
NCZ103-104-121645-
OUTER BANKS DARE-OUTER BANKS HYDE-
1238 PM EDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING DUE TO A WEAK
AREA OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT MOVING
SOUTHEAST ACROSS THE AREA. SHOULD STORMS BECOME SEVERE, THE MAIN
HAZARD WILL BE DAMAGING WIND GUSTS AND TORRENTIAL DOWNPOURS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Jul 11, 3:29 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
429 PM EDT SAT JUL 11 2015
NCZ047-081-112115-
MAINLAND HYDE-WESTERN DARE-
429 PM EDT SAT JUL 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MAINLAND DARE AND
EASTERN MAINLAND HYDE COUNTIES...
AT 429 PM EDT...A STRONG THUNDERSTORM WAS 15 MILES SOUTHWEST OF
WANCHESE...OR 38 MILES SOUTH OF GRANDY...MOVING EAST AT 15 TO 20 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN MAINLAND
HYDE AND SOUTHEASTERN WESTERN DARE COUNTIES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3568 7574 3570 7574 3571 7577 3569 7578
3563 7573 3560 7578 3559 7578 3558 7577
3558 7583 3559 7582 3558 7585 3564 7589
3559 7589 3560 7594 3578 7592 3580 7573
3577 7574 3569 7572
TIME...MOT...LOC 2029Z 274DEG 17KT 3569 7584
05Special weather statement, Jul 11, 3:40 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
440 PM EDT SAT JUL 11 2015
NCZ029-044>046-080-081-112145-
MAINLAND HYDE-TYRRELL-PITT-WASHINGTON-BEAUFORT-MARTIN-
440 PM EDT SAT JUL 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...
NORTHWESTERN MAINLAND HYDE...SOUTHEASTERN MARTIN...NORTHERN
BEAUFORT...NORTHWESTERN TYRRELL AND EAST CENTRAL PITT COUNTIES...
AT 439 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WINDSOR TO 6 MILES SOUTHEAST OF WILLIAMSTON TO 9
MILES EAST OF EAST CAROLINA UNIVERSITY...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WASHINGTON...WILLIAMSTON...PLYMOUTH...ROPER...JAMESVILLE
AND CRESWELL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3594 7637 3593 7638 3597 7628 3593 7630
3579 7636 3559 7670 3559 7735 3575 7709
3586 7704 3586 7702 3589 7703 3586 7701
3590 7692 3581 7688 3589 7683 3587 7675
3594 7669 3594 7654 3598 7640
TIME...MOT...LOC 2039Z 265DEG 31KT 3596 7692 3576 7701 3564 7720
05Special weather statement, Jul 11, 3:50 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 PM EDT SAT JUL 11 2015
NCZ103-112130-
OUTER BANKS DARE-
450 PM EDT SAT JUL 11 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OUTER BANKS DARE
COUNTY...
AT 449 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF BODIE
ISLAND LIGHTHOUSE...OR 39 MILES SOUTH OF GRANDY...MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BODIE ISLAND LIGHTHOUSE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3560 7547 3568 7549 3569 7551 3569 7550
3573 7551 3577 7553 3576 7559 3577 7558
3578 7554 3581 7563 3581 7561 3580 7556
3582 7559 3580 7555 3582 7558 3583 7555
3582 7555 3570 7549
TIME...MOT...LOC 2049Z 263DEG 22KT 3571 7562
05Special weather statement, Jul 11, 4:00 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 PM EDT SAT JUL 11 2015
NCZ080-093-112200-
CRAVEN-BEAUFORT-
500 PM EDT SAT JUL 11 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BEAUFORT AND
NORTH CENTRAL CRAVEN COUNTIES...
AT 459 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 7 MILES NORTHEAST
OF VANCEBORO...OR 11 MILES SOUTH OF RIVER ROAD...MOVING EAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VANCEBORO...BAYVIEW FERRY TERMINAL...AURORA FERRY TERMINAL AND
AURORA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EASTERN NORTH CAROLINA.
LAT...LON 3539 7658 3533 7664 3524 7663 3525 7724
3547 7717 3547 7699 3543 7697 3545 7693
3543 7690 3546 7690 3547 7693 3547 7682
3543 7686 3540 7682 3539 7682 3538 7685
3537 7683 3539 7678 3547 7681 3547 7660
TIME...MOT...LOC 2059Z 271DEG 33KT 3535 7704Special weather statement, Jul 11, 4:38 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
538 PM EDT SAT JUL 11 2015
NCZ103-112215-
OUTER BANKS DARE-
538 PM EDT SAT JUL 11 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OUTER BANKS DARE
COUNTY...
AT 537 PM EDT...A STRONG THUNDERSTORM WAS NEAR HATTERAS ISLAND
FISHING PIER...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HATTERAS ISLAND FISHING PIER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3548 7548 3539 7549 3535 7550 3536 7551
3538 7550 3547 7552 3548 7553 3551 7549
3551 7548 3552 7549 3553 7547 3559 7547
3559 7546 3556 7546
TIME...MOT...LOC 2137Z 305DEG 13KT 3550 7551
05Special weather statement, Jul 11, 5:47 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
647 PM EDT SAT JUL 11 2015
NCZ103-104-112345-
OUTER BANKS DARE-OUTER BANKS HYDE-
647 PM EDT SAT JUL 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN OUTER
BANKS DARE AND CENTRAL OUTER BANKS HYDE COUNTIES...
AT 646 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF HATTERAS FERRY TERMINAL TO 8
MILES NORTHEAST OF OCRACOKE FERRY TERMINAL TO NEAR OCRACOKE
LIGHTHOUSE...AND MOVING NORTHEAST AT 20 MPH.
WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HATTERAS FERRY TERMINAL AND AVON PIER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3539 7549 3529 7551 3523 7555 3519 7576
3510 7596 3511 7596 3520 7577 3520 7576
3521 7571 3523 7568 3522 7568 3523 7564
3527 7560 3527 7554 3548 7553 3529 7553
3538 7550 3553 7548
TIME...MOT...LOC 2246Z 240DEG 17KT 3535 7594 3520 7588 3504 7600
05Thunderstorm Wind, Hyde
- When
- July 11, 5:50 PM EST
- Where
- Hyde County, 11.61 mi ENE of Ocracoke
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 35.179, -75.788
Strong winds blew over or snapped several wooden electrical poles on the north part of Ocracoke Island. Power was knocked out for several hours across Ocracoke Island.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Missouri, July 11 to 12, 20152 deaths · 3 events
- Rip Current in Puerto Rico, July 11, 20151 death · 1 event
- Coastal Flood in Guam, July 11 to 14, 2015$1.0 million · 1 event
- Tornado and Flash Flooding in Illinois, July 11 to 12, 2015$319,000 · EF0 · 11 events
- Flash Flood and Hail in New Mexico, July 11, 2015$50,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Florida, July 11, 2015$3,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in North Dakota, July 11, 2015$3,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 11 to 12, 2015EF0 · 7 events
- Flash Flooding and Damaging Winds in Illinois, July 11, 201561 kt wind · 5 events
- Flooding and Heavy Rain in Virginia, July 11, 20154 events
- Flash Flooding and Damaging Winds in Illinois, July 11 to 12, 201556 kt wind · 4 events
- Flooding and Heavy Rain in North Carolina, July 11, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582440.